Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla:side effects vs Complera etc.
Dec 21, 2011

I just found out that I was + on 11/9/11:On 11/16 CD4 was 374 and Lymph % was 20%:On 12/9 CD4 was 322 and Lymph % was 17%:Resistance testing showed no resistance to treatment: Took first dose of Atripla on 12/17 and one additional dose today (12/18). It totally knocks me out. Extremely dizzy (basically unable to stand up) just have to go to bed. I take it at bedtime on an empty stomach but tried moving the second dose to late afternoon 1 hr before dinner. This was a big mistake. 1 1/2 hrs after taking, I can't function. I know I have to give this time for side effects to subside. I've read that Complera is not as effective as Atripla but am wondering if since I struggle with depression, this might be a better choice. Pls ovelook the rambling, but this is all very new to me. Any help is greatly appreciated. Would Complera side effects be that much different?

Response from Dr. Henry

For most the side effects of the Atripla (generally due to the efavirenz) diminish over first several weeks but you are off to a rough start. If our viral level pre-treatment was < 100,000 copies and you are not taking strong stomach acid reducing drugs you may be a good candidate for Complera (generally less central nervous sytem side effects). Other options such as a boosted protease inhibitor, etravirine (another NNRTI), raltegravir (integrase inhibihtor), or maraviroc (if CCR5 virus) may be worth considering depending on individual factors assessed by your HIV specialist. KH



Previous
HLA-B5701 NH, NH2, sulphonamide Problem of treatment
Next
Morning sickness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement